MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. MODEL 251; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. MODEL 251; INTRAOCULAR LENS
Model Number MODEL 251 (+19.50 D)
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This initial emdr is being submitted to fda for outside us like products reporting.Haptic damage is indicated as a potential malfunction related to the iol, as covered under the warnings section of the product's instructions for use (ifu).Ifu not followed - it was noted that hpmc was used.The precautions section of the product's instructions for use (ifu) states: the lens has been validated with sodium hyaluronate ophthalmic viscosurgical devices (ovds); the use of other ovds and lubricants may cause damage to the lens and potential complications during implantation.Regarding section h6 - manufacturer's codes for: type of investigation, findings, and conclusion are pending completion of product investigation.Once the product investigation is completed, a follow-up report will be submitted to fda which will include the manufacturer's codes for type of investigation, findings, and conclusion.
 
Event or Problem Description
Event occurred in germany.It was noted that hpmc was used.A broken haptic during use was reported.A secondary surgery required on future date.Patient impact: insufficient information.
 
Additional Manufacturer Narrative
Tthis follow-up #1 emdr is being submitted to fda for an event that occurred outside of the usa.The report includes additional information not available/included in the initial report.Additional information: g6 - type of report - noted as follow-up #1.H2 - type of follow-up - noted for additional information.H3 - indicated device not returned.H6 - added codes for manufacturer's investigation: type; findings; and conclusion.The product was not returned to the manufacturer.The investigation was conducted, with the methods and results as noted below.No abnormalities were found in production and inspection records of the product.(serial no.: (b)(6); model: 251).We also confirmed there were not any abnormalities on the loop pull strength test record of the material lot.(syvb-g115-11).The exact root cause of the event was not determined.However, based on available information, we believe this event was not caused by our product quality.Capa-23-0017 has been initiated for damaged haptics complaints.
 
Event or Problem Description
Event occurred in germany it was noted that hpmc was used.A broken haptic during use was reported.A secondary surgery required on future date; patient impact: insufficient information.

Brand Name
MODEL 251
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
110 progress
suite 175
irvine CA 92618
Manufacturer (Section G)
HOYA MEDICAL SINGAPORE PTE LTD
455a jalan ahmad ibrahim
singapore, singapore 63993 9
SN   639939
Manufacturer Contact
goutham pendyala
110 progress
suite175
irvine, CA 92618
9093896317
MDR Report Key17171883
Report Number3006723646-2023-00096
Device Sequence Number12562920
Product Code HQL
UDI-Device Identifier04547480450285
UDI-Public04547480450285
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberMODEL 251 (+19.50 D)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/25/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date06/21/2023
Supplement Report FDA Received Date08/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown